Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 183, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 30, 2012, 9:21 PM CDT for Richardson County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 9:21 PM CDT (02:21 UTC)
- Expired
- Jun 30, 2012, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 131 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2504 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KOAX 010221
SVROAX
NEC147-010300-
/O.NEW.KOAX.SV.W.0183.120701T0221Z-120701T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 1000 PM CDT
* AT 917 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF FALLS
CITY...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FALLS CITY...VERDON...RULO...SALEM...PRESTON AND BARADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4008 9585 4025 9553 4007 9542 4004 9542
4001 9538 4000 9542 4000 9580
TIME...MOT...LOC 0217Z 243DEG 15KT 4003 9573
WIND...HAIL 60MPH 1.00IN
$$
DEE4 follow-up statements
067
WWUS53 KOAX 010232
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
932 PM CDT SAT JUN 30 2012
NEC147-010300-
/O.CON.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
932 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHEASTERN RICHARDSON COUNTY...
AT 929 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALLS CITY...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...RULO...SALEM AND PRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4007 9579 4025 9553 4007 9542 4004 9542
4001 9538 4000 9542 4000 9576
TIME...MOT...LOC 0229Z 243DEG 15KT 4005 9567
WIND...HAIL 60MPH 1.00IN
$$
DEE648
WWUS53 KOAX 010242
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
942 PM CDT SAT JUN 30 2012
NEC147-010300-
/O.CON.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
942 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHEASTERN RICHARDSON COUNTY...
AT 940 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALLS CITY...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
FALLS CITY...RULO AND PRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4006 9573 4025 9553 4007 9542 4004 9542
4001 9538 4000 9542 4000 9571
TIME...MOT...LOC 0240Z 245DEG 18KT 4007 9558
WIND...HAIL 60MPH 1.00IN
$$
DEE690
WWUS53 KOAX 010254
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CDT SAT JUN 30 2012
NEC147-010300-
/O.CON.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
954 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHEASTERN RICHARDSON COUNTY...
AT 952 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF FALLS
CITY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
RULO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4006 9555 4010 9544 4007 9542 4004 9542
4001 9538 4000 9542 4000 9545
TIME...MOT...LOC 0252Z 265DEG 19KT 4005 9547
WIND...HAIL 60MPH 1.00IN
$$
DEE034
WWUS53 KOAX 010255
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
955 PM CDT SAT JUN 30 2012
NEC147-010305-
/O.EXP.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
955 PM CDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHARDSON
COUNTY WILL EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OMAHA.
LAT...LON 4006 9555 4010 9544 4007 9542 4004 9542
4001 9538 4000 9542 4000 9545
TIME...MOT...LOC 0255Z 243DEG 15KT 4005 9547
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:06 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 30, 6:06 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 606 PM CDT SAT JUN 30 2012 .AVIATION... 00Z TAFS FOR KOFK...KLNK AND KOMA. GENERALLY VFR CONDITIONS ARE EXPECTED AT EASTERN NEBRASKA TAF SITES THROUGH SUNDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DRIFTING EAST THROUGH THE AREA DURING THE EVENING MAY AFFECT KOFK AND KOMA...BUT ONLY A BRIEF VSBY REDUCTION TO MVFR IS EXPECTED. OTHERWISE BROKEN MID AND HIGH CLOUDS WILL MOVE OFF TO THE EAST OVERNIGHT. LIGHT SOUTH TO SOUTHEAST WINDS AND MOSTLY CLEAR SKIES ARE EXPECTED SUNDAY. DERGAN && .PREV DISCUSSION... /ISSUED 338 PM CDT SAT JUN 30 2012/ DISCUSSION... MAIN INITIAL ISSUE WITH CONVECTIVE CHANCES TONIGHT. THE ATMOSPHERE OVER THE FA IS TRYING TO DESTABILIZE TO SURFACED BASED PARCELS...BUT STILL REMAINS CAPPED. MODIFYING THE 12Z KOAX SOUNDING INDCD THAT MLCAPE OF 3000-4000 J/KG WAS POSSIBLE WITH MID 90S SFC TMPS AND LOWER 70S DEW POINTS...BUT WITH NEARLY -75 J/KG OF MLCIN WOULD STILL BE REMAINING. TEMPS HAVE WARMED TO NEAR 90 THIS AFTN...BUT GIVEN THIS...WE LIKELY STILL HAVE -125 TO -150 J/KG OF MLCIN AS OF 20Z. CONVECTION OVER CNTRL NEB IS ROOTED ABOVE THIS STRONG CAPPING INVERSION SEEN AT AROUND 850MB AND CURRENTLY ACTIVITY IS FEEDING ON THE 8.5-9 C/KM LAPSE RATES. THERE REMAINS A GOOD DEAL OF UNCERTAINTY AS TO WHETHER THIS CNTRL NEB ACTIVITY WILL BE ABLE TO ROOT DOWN INTO THE INCREASINGLY UNSTABLE BOUNDARY LAYER OR IF IT WILL REMAIN SLIGHTLY ELEVATED. THIS IS MOSTLY IMPORTANT FOR SVR WX POTENTIAL AS THERE IS A GOOD DEAL OF CONFIDENCE THAT THIS ACTIVITY WILL CONT TO SLOWLY MAKE ITS WAY ACROSS THE WRN CWA THRU THE EVNG AND THEN TRY TO MAKE IT E OF THE RIVER LATE THIS EVNG AND AFTER MIDNIGHT. IF THE ACTIVITY IS ABLE TO BECOME ROOTED IN BETTER INSTABILITY THAN SOME WIND/HAIL WOULD BE POSSIBLE...OTHERWISE GIVEN THE SHEAR ABOVE 850MB IT IS GENERALLY A NON SEVERE EVNT WITH SOME STORMS PULSING TO NEAR OR JUST SLIGHTLY ABOVE SVR LIMITS. IN GENERAL HAVE INCREASED GOING POPS IN THE FORECAST FOR THE CNTRL CWA ALNG AND N OF THE STALLED FRONTAL BOUNDARY. ANY LEFT OVER ACTIVITY IN THE ERN CWA AND WILL EXIT THE FA BY SUN AFTN AND THIS MAY BE THE LAST CHC AT ANY PRECIP FOR THIS WEEK. WILL CONT SOME LO CHC POPS IN THE FORECAST THRU 18Z AND THEN REMOVE ANY AFTN/EVNG POPS AFTER THAT. MODELS /SUCH AS THE NAM/ HAVE BEEN VERY CONSISTENT AS OF LATE IN DEVELOPING CONVECTION IN THE DEEPLY MIXED BOUNDARY LAYER TO THE SOUTH OF THE WARM FRONT /SUCH AS TODAY IN NE KS AND PROGGED FOR THE NEXT COUPLE OF DAYS OVER NRN NEB/...BUT THIS HASN'T HAPPENED IN THE PAST AND SEEMS UNLIKELY AND WILL DISREGARD AT THE CURRENT TIME AS THE MODEL SEEMS TO BE REMOVING THE INHIBITION TO QUICKLY. TMPS WILL REBOUND WELL ON SUN AS SFC FLOW TURNS DUE SOUTH OR JUST WEST OF SOUTH AND ALLOWS FOR BETTER MIXING AND UPPER 90S LOOK GOOD. LEFT THE EXTENDED DRY AGAIN TODAY...THOUGH THERE MAY BE A SMALL CHC AT THE END OF THE PERIOD...BUT WITH THE LACK OF ANY LARGE- SCALE SUPPORT IT WOULD JUST BE ISO IN NATURE NEXT SAT...AND THIS IS VERY DIFFICULT TO FORECAST AT THIS RANGE. OTHERWISE CONT PREVIOUS SEVERAL FORECASTS OF UPPER 90S TO LOWER 100S FOR HIGHS THROUGH THE PERIOD. WITH THE BOUNDARY LAYER DRYING OUT IT LOOKS LIKE HEAT INDEX VALUES WILL GENERALLY BE 100-105 EACH DAY AND JUST BELOW ADVRY CRITERIA. BOUSTEAD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 30, 4:34 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 434 PM CDT SAT JUN 30 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 434 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY THUNDERSTORMS WILL DRIFT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE EVENING AND CONTINUE OVERNIGHT. WHILE MOST OF THIS ACTIVITY WILL NOT BE SEVERE...THERE IS A CHANCE FOR AN ISOLATED DAMAGING WIND GUST WITH ANY OF THE STORMS THROUGH THE EVENING. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 AGAIN SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY HOT TEMPERATURES WITH VERY LOW RAIN CHANCES ARE FORECAST MONDAY THROUGH FRIDAY...INCLUDING THE INDEPENDENCE DAY HOLIDAY. DAYTIME HIGHS WILL LIKELY REACH THE MIDDLE TO UPPER 90S EVERY DAY WITH AFTERNOON HEAT INDEX VALUES RANGING 100 TO 105 DEGREES FOR A FEW HOURS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY.
In the hours before
Special weather statement, Jun 30, 8:59 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 859 PM CDT SAT JUN 30 2012 NEZ093-010245- RICHARDSON NE- 859 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICHARDSON COUNTY UNTIL 945 PM CDT... AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERN...OR 13 MILES WEST OF FALLS CITY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FALLS CITY...VERDON...DAWSON...SALEM AND PRESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4000 9593 4016 9583 4013 9545 4000 9551 TIME...MOT...LOC 0156Z 243DEG 15KT 4000 9585 DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:59 PM CDT | Special Weather Statement | OAX | Richardson | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.